| Model Number |
1400350-08 |
| Medical Device Problem Codes |
Material Rupture (1546); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed de novo lesion in the left anterior descending (lad) artery with heavy calcification and moderate tortuosity.For pre-dilatation, the 3.5x8mm nc trek balloon dilatation catheter (bdc) was advanced to the target lesion with resistance due to the anatomy and the balloon was inflated; however, the balloon ruptured at 16 atmospheres (atm) during the first inflation.Therefore, the bdc was removed from the patient.A non-abbott balloon was used to continue the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted to the balloon during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily calcified and moderately tortuous anatomy resulting in the reported difficulty advancing the device and subsequently the balloon ruptured during the second inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.